Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 34, NWS Milwaukee, WI

April 6, 2016

NWS Milwaukee, WI issued this small craft advisory at Apr 6, 2016, 9:02 PM CDT. It took effect at Apr 7, 2016, 7:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 9:02 PM CDT (02:02 UTC)
In effect from
Apr 7, 2016, 7:00 AM CDT
Expired
Apr 7, 2016, 9:13 PM CDT
In force
14 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

348 
WHUS73 KMKX 070202
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 PM CDT WED APR 6 2016

...BRISK NORTH WINDS AND BUILDING WAVES THURSDAY...

.INCREASING NORTH WINDS ON THE BACKSIDE OF LOW PRESSURE MOVING
ACROSS THE GREAT LAKES WILL BRING BUILDING WAVES.


LMZ643>646-071015-
/O.NEW.KMKX.SC.Y.0034.160407T1200Z-160408T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
902 PM CDT WED APR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT
THURSDAY. 

* WINDS: NORTH WIND 15 TO 20 KNOTS BECOMING 15 TO 25 KNOTS LATE IN
  THURSDAY MORNING. 

* WAVES: WAVES 3 TO 4 FEET BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
3 follow-up statements
366 
WHUS73 KMKX 070818
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CDT THU APR 7 2016

...BRISK NORTH TO NORTHWEST WINDS AND BUILDING WAVES TODAY...

.INCREASING NORTH WINDS ON THE BACKSIDE OF LOW PRESSURE MOVING
ACROSS THE GREAT LAKES WILL BRING BUILDING WAVES FOR TODAY. THE
HIGH WAVES WILL LINGER INTO THIS EVENING. 

LMZ643>646-071630-
/O.CON.KMKX.SC.Y.0034.160407T1200Z-160408T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 AM CDT THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM CDT THIS EVENING...

* WINDS: NORTH TO NORTHWEST WIND 15 TO 20 KNOTS. GUSTS UP TO 25
  KNOTS.

* WAVES: WAVES 2 TO 4 FEET BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
MG
614 
WHUS73 KMKX 071939
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CDT THU APR 7 2016

...BRISK NORTH TO NORTHWEST WINDS AND HIGH WAVES INTO THE EVENING...

.NORTH TO NORTHWEST WINDS ON THE BACKSIDE OF LOW PRESSURE MOVING
ACROSS THE EASTERN GREAT LAKES WILL KEEP HIGHER WAVES GOING INTO
THE EVENING HOURS. 

LMZ643>646-080300-
/O.CON.KMKX.SC.Y.0034.000000T0000Z-160408T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
239 PM CDT THU APR 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: NORTH TO NORTHWEST WIND 15 TO 25 KNOTS. 

* WAVES: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
137 
WHUS73 KMKX 080213
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT THU APR 7 2016

...STRONG NORTHWEST TO NORTH WINDS FRIDAY AND FRIDAY NIGHT...

.LOW PRESSURE TRACKING ACROSS THE GREAT LAKES WILL BRING STRONG
NORTHWEST TO NORTH WINDS FRIDAY AND FRIDAY NIGHT. 

LMZ643-081015-
/O.CAN.KMKX.SC.Y.0034.000000T0000Z-160408T0300Z/
/O.NEW.KMKX.SC.Y.0035.160408T1400Z-160409T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
913 PM CDT THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO
9 AM CDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: BECOMING NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30
  KNOTS IN THE LATE MORNING AND AFTERNOON. NORTH WIND 15 TO 25
  KNOTS WITH GUSTS TO 30 KNOTS FRIDAY NIGHT.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ644>646-081015-
/O.CAN.KMKX.SC.Y.0034.000000T0000Z-160408T0300Z/
/O.NEW.KMKX.SC.Y.0035.160408T1400Z-160409T1700Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
913 PM CDT THU APR 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO NOON CDT
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO
NOON CDT SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS: BECOMING NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30
  KNOTS IN THE LATE MORNING AND AFTERNOON. NORTH WIND 15 TO 25
  KNOTS WITH GUSTS TO 30 KNOTS FRIDAY NIGHT.

* WAVES: 3 TO 5 FEET BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 3:16 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Apr 6, 3:16 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT WED APR 6 2016

.TONIGHT AND THURSDAY...FORECAST CONFIDENCE...MEDIUM

SURFACE LOW VCNTY SRN LAKE MI WILL CONTINUE TO SHIFT EAST THIS
PERIOD. THIS WILL INCREASE CAA ACROSS SRN WI. SHRA CLIPPING FAR SRN
CWA ON NRN EDGE OF PRIMARY MID LEVEL CIRCULATION ACRS SE IA PER
WATER VAPOR LOOP. THERE IS STILL MORE UPSTREAM VORTICITY TO CONTEND
WITH. MESO MODELS SHOW MORE SHRA SPREADING SEWD INTO SRN WI.
LOW LEVEL THERMAL TROUGH AMPLIFIES AS THE NIGHT GOES ON. COULD SEE
SOME FLAKES MIXING IN WITH ANY SHRA AS THE THE COLDER AIRMASS MOVES
SOUTHWARD INTO THE AREA. CONSENSUS OF THE MODELS KEEPS SOME LIGHT
QPF AROUND THE EASTERN CWA ON THURSDAY DUE TO CLOSER PROXIMITY OF
BETTER 500 MILLIBAR CYCLONIC FLOW REGIME. RATHER CHILLY AIRMASS
ARRIVING WITH 850 TEMPS -5 TO -7C SO SOME SNOWFLAKES POSSIBLE WITH
ANY ADDITIONAL SHRA FROM LATER THIS EVENING THROUGH THURSDAY.

.THURSDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM

PRECIP CHANCES END THURS NIGHT BEHIND LOW PRESSURE OVER THE EASTERN
GREAT LAKES BUT SOUTHERN WI REMAINS UNDER THE INFLUENCE OF BROAD
CYCLONIC FLOW WITH A MID LEVEL TROUGH AXIS OVER THE EAST GREAT LAKES.
PRECIP CHANCES RETURN FRIDAY ASSOCIATED WITH WEAK LOW TO MID LEVEL
FRONTOGENESIS AND A WEAK SURFACE TROUGH. THE BEST CHANCE IS FRIDAY
AFTERNOON AS A POTENT MID LEVEL SHORTWAVE DROPS THROUGH THE REGION.
PRECIP MAY LINGER THROUGH THE EVENING ASSOCIATED WITH SHEARED
VORTICITY.

NAM IS ON THE WARM SIDE OF GUIDANCE FOR MILWAUKEE AND FAR SOUTHERN
WI. ITS WET BULB TEMPS GET TO JUST ABOVE FREEZING MIDDAY WITH SFC
TEMPS IN THE MID 30S FRIDAY AFTERNOON. MOST OTHER GUIDANCE SUGGESTS
ALL SNOW ACROSS MOST OF THE CWA. SO PRECIP TYPE LOOKS TO BE MAINLYSNOW
EARLY FRIDAY WITH A RAIN AND SNOW MIX FOR MADISON AND MILWAUKEE
SOUTH MIDDAY FRIDAY THEN SNOW FRIDAY EVENING. SOME ACCUMULATION IS
POSSIBLE MAINLY FRIDAY MORNING AND EVENING FOR THE NORTHERN CWA
SINCE DAYTIME TEMPS WILL LIMIT MIDDAY ACCUMULATION.

EXPECT BREEZY NORTHWEST WINDS ON FRIDAY WITH STEEP LAPSE RATES AND
DEEP MIXING TAPPING INTO A 30 KT LOW LEVEL JET.

TEMPS WILL BE CHILLY FOR THIS PERIOD UNDER STRONG NORTHWEST FLOW.
HIGH PRESSURE DOMINATES FOR SATURDAY. 925 TEMPS BOTTOM OUT AROUND -9
TO -10 C SATURDAY MORNING.

.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM

SOUTHWEST FLOW AT SURFACE SETS UP AS LOW PRESSURE APPROACHES FROM
THE SOUTHWEST. PRECIP MAY START AS LIGHT SNOW OR A MIX EARLY SUNDAY
MORNING. THEN RAIN IS LIKELY SUNDAY WITH STRONG WARM AIR AND
MOISTURE ADVECTION. THERE IS ALSO A CHANCE OF THUNDER WITH A FEW
HUNDRED J/KG CAPE ACROSS THE SOUTH SHOWN BY THE GFS. BETTER
INSTABILITY IS OVER IOWA.

WARMER AIR IS SHORT LIVED AS NORTHWEST FLOW SETS UP AGAIN ON MONDAY
WITH FRONTAL PASSAGE BEHIND THE DEPARTING LOW. PRECIP ON MONDAY
DEPENDS ON THE PLACEMENT OF A FRONTAL BOUNDARY SOUTH OF THE STATE.

TEMPERATURES WILL BE MILDER FOR THIS TIME PERIOD. THEN HIGH
PRESSURE BRINGS DRY WEATHER FOR MIDWEEK.

&&

.AVIATION/00Z TAFS/...BROAD SFC LOW ACRS SRN LM SHIFTING INTO LWR MI
AND ERN GRT LAKES THIS PERIOD. INCREASING CAA WITH LINGERING
CYCLONIC FLOW WILL RESULT IN SCT RAIN OR SNOW SHOWERS FROM TIME TO
TIME. BEST CHANCE TONIGHT INTO TOMORROW MORNING. IFR CIGS SHOULD BE
PREVALENT WITH THE CYCLONIC FLOW AND AMPLIFYING LOW LEVEL THERMAL
TROUGH. FLOW REMAINS COOL AND CYCLONIC INTO THURSDAY SO EXPECT MORE
SHRA ACTIVITY THOUGH QPF NOT THAT IMPRESSIVE. EXPECT MVFR CIGS TO BE
MORE PREVALENT ON THURSDAY...THOUGH SOME IFR CIGS IN THE MORNING
POSSIBLE.

&&

.MARINE...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.
CONSIDERED ANOTHER ONE WITH GRADUALLY TIGHTENING GRADIENT WITH
INCREASING CAA REGIME IN THE WAKE OF THE DEPARTING LOW CENTER. WILL
HOLD OFF FOR NOW AS CONFIDENCE NOT HIGH ATTM IN SUSTAINED SCA
CONDITIONS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TONIGHT/THURSDAY AND AVIATION/MARINE...COLLAR
THURSDAY NIGHT THROUGH WEDNESDAY...MARQUARDT
Hazardous weather outlook, Apr 6, 3:42 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 PM CDT WED APR 6 2016

WIZ046-047-051-052-056>060-062>072-072045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
342 PM CDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-072045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 PM CDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

BRISK NORTH WINDS AND HIGH WAVES WILL BE POSSIBLE FRIDAY AFTERNOON
INTO SATURDAY MORNING IN THE WAKE OF ANOTHER STRONG COLD FRONT.
STRONG SOUTH WINDS AND HIGH WAVES ARE POSSIBLE ON SUNDAY AS LOW
PRESSURE APPROACHES THE REGION. A SMALL CRAFT ADVISORY MAY BE
NEEDED DURING THESE TIMES.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.